Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 10, 2015, 3:36 PM CST for 22 counties in Texas. It took effect at Nov 11, 2015, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 3:36 PM CST (21:36 UTC)
- In effect from
- Nov 11, 2015, 6:00 AM CST
- Expired
- Nov 11, 2015, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS74 KLUB 102136 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CST TUE NOV 10 2015 TXZ021>042-111200- /O.NEW.KLUB.WI.Y.0007.151111T1200Z-151111T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 336 PM CST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST WEDNESDAY. * TIMING...WEDNESDAY MORNING AND EARLY AFTERNOON. * WINDS...WESTERLY FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS SHOULD PREPARE FOR STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS. BLOWING DUST WILL DEVELOP MAINLY ON THE CAPROCK AND COULD LEAD TO LOCALLY POOR VISIBILITY NEAR OPEN FIELDS. AND WITH FOLIAGE STILL COVERING TREES...THE WIND GUSTS COULD CAUSE SMALL TREE LIMBS TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
713 WWUS74 KLUB 110944 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 344 AM CST WED NOV 11 2015 TXZ021>042-112100- /O.CON.KLUB.WI.Y.0007.151111T1200Z-151111T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST 344 AM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THIS MORNING AND EARLY AFTERNOON. * WINDS...WESTERLY FROM 30 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DRIVERS SHOULD PREPARE FOR STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS. BLOWING DUST WILL DEVELOP MAINLY ON THE CAPROCK AND COULD LEAD TO LOCALLY POOR VISIBILITY NEAR OPEN FIELDS. WITH FOLIAGE STILL COVERING TREES...THE WIND GUSTS COULD CAUSE SMALL TREE LIMBS TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:33 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 10, 3:33 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CST TUE NOV 10 2015 .SHORT TERM... STRONG WINDS APPEAR LIKELY TOMORROW MORNING INTO EARLY AFTERNOON FOR MUCH OF THE AREA...THEN SHOULD WANE IN A HURRY. A STRONG BUT FAST STORM WILL MOVE FROM THE EASTERN GREAT BASIN THIS EVENING ACROSS THE ROCKIES OVERNIGHT INTO THE CENTRAL PLAINS WEDNESDAY. WHILE CROSSING THE CENTRAL HIGH PLAINS WEDNESDAY MORNING...THE STORM IS FORECAST TO DEEPEN AROUND 90 METERS AT THE 500 MILLIBAR LEVEL. SURFACE LOW PRESSURE WILL CORRESPONDINGLY DROP OVER THE CENTRAL HIGH PLAINS AND A STRONG LOW LEVEL WESTERLY WIND MAXIMUM SHOULD SWEEP AROUND THE BASE OF THIS LOW ACROSS OUR AREA EARLY WEDNESDAY. LATEST SOLUTIONS SHOW A WIND MAXIMUM UP TO 60 KNOTS WITHIN 1500 TO 2000 FEET OF THE SURFACE. SO THIS IS A BIT OF A CLOSE CALL FOR A HIGH WIND EVENT ALTHOUGH THE BULK OF OUR GUIDANCE INDICATES LIMITED DEEP MIXING OWING TO THE EARLY PASSAGE OF THE STORM AND LOW LEVEL COLD ADVECTION...BUT STILL SOLID WIND ADVISORY LEVEL SPEEDS. WE ARE ISSUING A WIND ADVISORY FOR TOMORROW FROM NEAR DAYBREAK INTO THE EARLY AFTERNOON FOR THE BULK OF OUR AREA. SURFACE PRESSURE GRADIENTS EXPECTED TO WEAKEN RAPIDLY LATE IN THE DAY. RELATIVELY MILD AIR WILL DOMINATE OVERNIGHT...WE EXPECT SHALLOW MOISTURE AND PERHAPS LOW CLOUDS TO SPREAD INTO SOUTHEAST ZONES FOR A PERIOD TONIGHT BEFORE BEING SHOVED EAST. WINDS ALSO SEEM CAPABLE OF AT LEAST A MINOR DUST EVENT WEDNESDAY. FIRST WIND STORMS OF THE FALL ARE TRICKY TO ANTICIPATE DUST LEVELS AS THEY DEPEND SOMEWHAT ON VARIABLE FIELD CONDITIONS DURING HARVEST. RMCQUEEN .LONG TERM... WINDS WILL QUICKLY DIMINISH WEDNESDAY EVENING AS THE PARENT STORM SYSTEM RACES TOWARD THE WESTERN GREAT LAKES AND THE PRESSURE GRADIENT LOCALLY RELAXES. CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL EFFICIENTLY. MOST SPOTS ON THE CAPROCK WILL SEE TEMPERATURES AT OR BELOW THE FREEZING MARK...AND LUBBOCK COULD EXPERIENCE THE FIRST OFFICIAL FREEZE OF THE FALL. THE LATEST GUIDANCE HAS COME IN SLIGHTLY WARMER...THOUGH STILL WITHIN A DEGREE OR TWO OF FREEZING /ON EITHER SIDE/ AT LUBBOCK. GIVEN THAT WE ARE NOW WELL PAST THE AVERAGE FIRST FREEZE DATE ON THE CAPROCK...WE WILL NOT BE ISSUING ANY FROST/FREEZE PRODUCTS...BUT WE WILL HIGHLIGHT THE EXPECTED FREEZE IN THE HWO. RATHER BENIGN WEATHER WILL FOLLOW LATE WEEK AS LOW AMPLITUDE SHORTWAVE RIDGING TRAVERSE THE SOUTHERN PLAINS AND SOUTHERLY LOW- LEVEL WINDS RETURN BEHIND THE DEPARTING SURFACE RIDGE. TEMPERATURES WILL REMAIN ON THE COOL SIDE OF AVERAGE AS THE EXITING SURFACE HIGH IS SLOW TO GIVE UP ITS INFLUENCE. ATTENTION WILL THEN TURN TO A LOW AMPLITUDE SHORTWAVE TROUGH THAT WILL APPROACH FROM THE WEST LATE WEEKEND AND QUICKLY PASS TO THE EAST EARLY MONDAY. GRADUALLY INCREASING MOISTURE /FROM THE GULF DOWN LOW AND FROM THE PACIFIC UP HIGH/ ALONG WITH LIFT FROM THE DISTURBANCE MAY BE ENOUGH FOR INCREASING SHOWER AND STORM CHANCES. THE BEST RAIN CHANCES APPEAR TO FAVOR SPOTS EAST AND SOUTHEAST OF THE AREA...THOUGH WE COULD SEE A FEW SHOWERS IN THE FA ANYTIME FROM SATURDAY NIGHT THROUGH EARLY MONDAY MORNING...WITH OUR SOUTHEAST ZONES MOST FAVORED. TEMPERATURES WILL MODERATE TOWARD OR EVEN A FEW ABOVE AVERAGE BY LATE WEEKEND...DEPENDING ON THE EXTENT/DURATION OF THE CLOUD COVER. BREEZY...MILD AND DRY CONDITIONS WILL FOLLOW A PACIFIC FRONT ON MONDAY BEFORE MORE SIGNIFICANT STORM SYSTEM APPROACHES VIA THE GREAT BASIN AROUND TUESDAY. THE CURRENT PROJECTIONS WOULD FAVOR MORE WIND FOR THE SOUTH PLAINS...THOUGH A SLIGHT SOUTHERN SHIFT WOULD GREATLY IMPROVE PRECIPITATION CHANCES LOCALLY. FOR NOW...WE HAVE ACCEPTED THE BLENDED GUIDANCE WHICH HAS SLIGHT CHANCE POPS FOR THE NORTHERN AND EASTERN ZONES MONDAY NIGHT THROUGH TUESDAY NIGHT. THIS SYSTEM COULD HAVE ENOUGH COLD AIR TO BRING A RISK OF SNOW IN THE PANHANDLES. IT WILL BE SOMETHING TO KEEP AN EYE ON OVER THE COMING WEEK. && .FIRE WEATHER... WESTERLY WINDS FROM 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED EARLY WEDNESDAY BEHIND A FAST MOVING PACIFIC COLD FRONT AS AN UPPER LEVEL STORM DEEPENS OVER THE CENTRAL PLAINS. THE AIR WILL BE TYPICAL DRY...BUT ALSO COOLER WHICH COULD MITIGATE CONCERNS. RFTI VALUES NEAR 4 ARE EXPECTED WHICH SHOULD RAISE CAUTION...ESPECIALLY AROUND AREAS OF CURED GRASSES. RMCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 3 PM CST WEDNESDAY FOR TXZ021>042. && 05/23
Hazardous weather outlook, Nov 10, 5:03 AM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 503 AM CST TUE NOV 10 2015 TXZ021>044-111115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 503 AM CST TUE NOV 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ACROSS THE HAZARDOUS WEATHER OUTLOOK AREA...WEDNESDAY MORNING INTO EARLY AFTERNOON. A WIND ADVISORY MAY LIKELY BE REQUIRED. FURTHERMORE...AREAS OF BLOWING DUSTS WILL ALSO BE POSSIBLE DURING THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.